Oklahoma, 2025Tornadoes and Damaging Winds in Oklahoma, April 30, 2025
April 30, 2025 · NWS TSA · 4 events in 4 counties and zones
Multiple rounds of strong to severe thunderstorms developed across portions of eastern Oklahoma on the 30th, along and ahead of a cold front moving into the area with the approach of an upper level disturbance. The first round moved into the area during the early morning hours with damaging wind, and the second round moved across the area during the late morning and afternoon with a couple…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple rounds of strong to severe thunderstorms developed across portions of eastern Oklahoma on the 30th, along and ahead of a cold front moving into the area with the approach of an upper level disturbance. The first round moved into the area during the early morning hours with damaging wind, and the second round moved across the area during the late morning and afternoon with a couple tornadoes and damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 29, 11:19 PM CST, 51 minutes earlier. Its key messages:
- Issued at 252 PM CDT Mon Apr 28 2025
- Several rounds of showers and thunderstorms will impact the entire area today through Thursday morning, bringing severe weather and heavy rainfall. Flash flooding and main-stem river flooding are likely.
- Additional storm chances return toward the end of the week before the weather quiets down.
Area forecast discussion, Apr 29, 11:19 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1219 AM CDT Wed Apr 30 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 252 PM CDT Mon Apr 28 2025
- Several rounds of showers and thunderstorms will impact the
entire area today through Thursday morning, bringing severe
weather and heavy rainfall. Flash flooding and main-stem river
flooding are likely.
- Additional storm chances return toward the end of the week
before the weather quiets down.
&&
.SHORT TERM...
(The rest of tonight)
Issued at 909 PM CDT Tue Apr 29 2025
Well organized MCS is ongoing across south central OK with the
elevated frontal zone lifting northward across NE OK as low level
jet intensifies ahead of the MCS. The ongoing corridor of strong
storms through NE OK will slowly lift northward while the MCS
tracks ENE through SE OK into far E OK / NW AR through the late
night / early morning hours. WoFS guidance has been consistent in
maintaining a corridor of strong winds into SE OK with a slow
weakening trend with eastward progress. This seems a likely
scenario, however a more eastward extent of the severe threat may
materialize given the well organized system interacting with
plentiful instability and effective shear. Additional storms are
expected to develop across west TX late tonight and eventually
spread back into portions of E OK during the day Wednesday.
Updated forecast will adjust for precip timing and coverage.
&&
.LONG TERM...
(Tomorrow through Tuesday)
Issued at 252 PM CDT Tue Apr 29 2025
Another round of convection is likely to move into eastern Oklahoma
tomorrow morning, with additional strong to severe weather potential
expanding across much of southeast Oklahoma and west-central
Arkansas. By the afternoon, an upper level trough will be moving
into the region, supplying additional showers and storms to the
region through tomorrow evening. Flash flooding will continue to be
a serious concern through the period with several rounds of heavy
rainfall likely across southeast Oklahoma and west-central Arkansas
Wednesday. Between 2 to 5" (locally up to 7") is expected across
much of the region, with highest totals across east-Central and
southeast Oklahoma by the time heavy rainfall concludes Wednesday
night. This will result in dramatic rises on area streams and
rivers, with potential for flooding in nearly all basins this
week, including a low potential for significant flooding.
Scattered showers or thunderstorms may tend to linger into
Thursday afternoon across northeast Oklahoma and northwest
Arkansas as the upper low departs. Height rises occur Thursday
evening which should allow for a break in the precip. However,
another upper trough tracking through the midwest will send a
frontal boundary and additional rain and storm chances back into
the FA Thursday night into Friday. High pressure follows the front
late week, finally delivering a longer period of drier weather
this weekend. Going into next week, guidance varies regarding
synoptic evolution... with some solutions suggesting continued dry
conditions while others bring additional rain chances back to the
forecast. For now, NBM guidance will suffice, with gradually
increasing PoPs going into midweek. High temperatures remain in
the 70s through the extended period, though this is subject to
change depending on which pattern verifies next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1214 AM CDT Wed Apr 30 2025
A broad area of moderate to heavy rainfall with embedded
thunderstorms is currently moving into eastern Oklahoma, and will
move east into northwest Arkansas the next 2 hours. Within the
heavier rainfall, visibility may drop as low as 1-2 SM with
ceilings of 1.5-3 kft. Gusty erratic winds will accompany any
storms. A brief break is expected after 9Z tonight for a few hours
before we repeat, with another large storm complex moving from
west to east through the area during the morning to early
afternoon hours. However, during the day Wednesday ceilings may
not come up as much even between storm episodes, so MVFR ceilings
or lower are expected. Thunderstorm activity can't totally be
ruled out late afternoon into the evening but the probability is
too low to include in the TAF at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 58 77 57 / 90 80 30 40
FSM 80 63 82 61 / 80 90 30 20
MLC 74 60 81 59 / 90 80 20 30
BVO 71 55 76 53 / 90 90 40 40
FYV 77 58 77 56 / 80 90 50 20
BYV 76 60 74 56 / 70 90 60 20
MKO 73 59 77 57 / 90 90 30 30
MIO 71 58 74 54 / 90 90 60 40
F10 71 58 77 57 / 90 90 20 40
HHW 75 62 81 61 / 90 80 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...07
LONG TERM....43
AVIATION...06Hazardous weather outlook, Apr 29, 3:50 PM CST, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Tue Apr 29 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Tue Apr 29 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Along and south of Interstate 40.
ONSET...Primarily after 6 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Along and southeast of Interstate 44.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma.
FLASH FLOOD.
RISK...Elevated.
AREA...All eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Conditions continue to become more supportive of severe weather primarily
along and south of Interstate 40. The combination of instability and favorable
shear along a weak boundary which extends across southeast Oklahoma has
created a corridor where storms will track this evening into the overnight
hours and pose a risk of severe weather. Large hail and locally damaging
winds will be primary hazard especially as an organized line of storms
moves across the region later this evening. Scattered supercells are likely
this afternoon through late evening and these storms will pose a risk of
tornadoes especially in vicinity of the boundary across southeast Oklahoma.
The severe weather risk is expected to diminish late tonight.
Widespread and locally heavy rains will develop again overnight and flooding
concerns will increase area wide. Avoid flooded roadways.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential and Heavy Rain Potential.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY and MONDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances remain high Wednesday into Wednesday night night
continued risks of severe weather and flooding. The weather pattern
will trend toward less active by late week with decreasing thunderstorm
chances and potentially a dry period over the weekend.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 29, 10:49 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1149 PM CDT Tue Apr 29 2025
OKZ054-055-060-061-064-066-067-300530-
Tulsa OK-Okmulgee OK-Osage OK-Rogers OK-Washington OK-Creek OK-
Wagoner OK-
1149 PM CDT Tue Apr 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...SOUTHERN WASHINGTON...
NORTHWESTERN WAGONER...NORTH CENTRAL OKMULGEE AND TULSA COUNTIES
THROUGH 1230 AM CDT...
At 1148 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles northwest of Sapulpa to 6 miles north of
Preston. Movement was northeast at 45 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Sand Springs... Broken Arrow...
Sapulpa... Collinsville...
Verdigris... Jenks Riverside Airport...
Liberty... Sperry...
Tulsa... Claremore...
Skiatook... Turley...
Tulsa International Airport... Hectorville...
Vera... Jenks...
Glenpool... Catoosa...
Bixby... Kiefer...
This includes Interstate 44 between mile markers 207 and 250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 9600 3626 9548 3578 9595 3603 9622
TIME...MOT...LOC 0448Z 203DEG 53KT 3606 9620 3581 9597
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 29, 11:03 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1203 AM CDT Wed Apr 30 2025
OKZ049-053-300530-
Choctaw OK-Pushmataha OK-
1203 AM CDT Wed Apr 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES THROUGH 1230 AM CDT...
At 1202 AM CDT, Doppler radar indicated a strong thunderstorm over
Oleta, moving north at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Corinne... Apple...
Snow... Rattan...
Sobol... Finley...
Oleta... Cloudy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3414 9547 3445 9552 3440 9505 3424 9513
3424 9515 3422 9515 3408 9523
TIME...MOT...LOC 0502Z 189DEG 27KT 3418 9536
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 29, 11:10 PM CST, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
1210 AM CDT Wed Apr 30 2025
OKZ060-061-066-067-070-071-300545-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-McIntosh OK-
1210 AM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL ROGERS...NORTH
CENTRAL MCINTOSH...WESTERN WAGONER...NORTHEASTERN OKMULGEE...
NORTHWESTERN MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES THROUGH 1245 AM
CDT...
At 1210 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southwest of Oneta to 5 miles west of
Council Hill. Movement was northeast at 45 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tullahassee... Jamesville...
Hitchita... Inola...
Redbird... Coweta...
Boynton... Stonebluff...
Eram... Haskell...
Leonard... Porter...
Taft... Choska...
Oneta... Council Hill...
Muskogee... Broken Arrow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 9547 3574 9541 3546 9578 3591 9583
TIME...MOT...LOC 0510Z 219DEG 53KT 3596 9575 3558 9575
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 29, 11:25 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1225 AM CDT Wed Apr 30 2025
OKZ049-300600-
Pushmataha OK-
1225 AM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN PUSHMATAHA COUNTY THROUGH
100 AM CDT...
At 1224 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Cloudy to 13 miles east of
Oleta. Movement was north at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Clayton Lake State Park... Tuskahoma...
Snow... Clayton...
Cloudy... Nashoba...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3432 9542 3466 9540 3453 9494 3451 9494
3450 9505 3425 9505 3424 9515 3416 9515
3416 9518
TIME...MOT...LOC 0524Z 197DEG 28KT 3434 9533 3419 9512
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 29, 11:31 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1231 AM CDT Wed Apr 30 2025
OKZ061-062-067-068-070-300615-
Muskogee OK-Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
1231 AM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROGERS...WESTERN
MAYES...EASTERN WAGONER...NORTHWESTERN CHEROKEE AND NORTHEASTERN
MUSKOGEE COUNTIES THROUGH 115 AM CDT...
At 1231 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Inola to 5 miles northwest
of Keefeton. Movement was northeast at 45 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tullahassee... Hulbert...
Adair... Pryor...
Inola... Mazie...
Wagoner... Summit...
Locust Grove... Fort Gibson...
Muskogee... Okay...
Lost City... Chouteau...
Pryor Creek... Sportsmen Acres Community...
Sequoyah State Park... Porter...
Murphy... Tiawah...
This includes Interstate 44 between mile markers 256 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 9533 3651 9527 3586 9502 3559 9543
3618 9563 3653 9533
TIME...MOT...LOC 0531Z 213DEG 37KT 3618 9560 3564 9540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 29, 11:59 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1259 AM CDT Wed Apr 30 2025
OKZ057-058-062-063-068-069-300645-
Adair OK-Craig OK-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
1259 AM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAIG...DELAWARE...
SOUTHWESTERN OTTAWA...MAYES...NORTHERN ADAIR AND EASTERN CHEROKEE
COUNTIES THROUGH 145 AM CDT...
At 1259 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles west of Pryor to 2 miles northwest of
Peggs to 5 miles northeast of Pumpkin Center. Movement was northeast
at 50 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pensacola... Jay...
Vinita... Honey Creek State Park...
Cherokee State Park... Lake Eucha State Park...
Locust Grove... Disney Little Blue State Park...
Big Cabin... Strang...
Leach... Zena...
Hoot Owl... Cleora...
Chloeta... Scraper...
Murphy... Tahlequah...
Pryor... Ketchum...
This includes Interstate 44 between mile markers 272 and 296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 9461 3600 9453 3575 9507 3607 9515
3630 9544 3633 9543 3679 9504
TIME...MOT...LOC 0559Z 227DEG 49KT 3632 9543 3610 9513 3576 9506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThunderstorm Wind, Cherokee
- When
- April 30, 12:10 AM CST
- Where
- Cherokee County, 3.7 mi NNE of Tahlequah Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.972, -94.987
The Oklahoma Mesonet station near Tahlequah measured 62 mph thunderstorm wind gusts.
Thunderstorm Wind, Pittsburg
- When
- April 30, 9:55 AM CST
- Where
- Pittsburg County, 0.28 mi N of Crowder
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 35.124, -95.670
Strong thunderstorm wind snapped large tree limbs and damaged roofs.
Tornado, Haskell
- When
- April 30, 11:34 AM CST
- Where
- Haskell County, 2.63 mi N of Stigler
- Rating
- EFU
- Path length
- 0.1 mi
- Path width
- 100 yd
- Reported by
- Broadcast Media
- Coordinates
- 35.288, -95.128
A storm chaser with the broadcast media reported a brief tornado on live television. No known damage occurred, thus it was rated EF-unknown.
Tornado, Sequoyah
- When
- April 30, 12:55 PM CST to 12:56 PM CST
- Where
- Sequoyah County, 2.46 mi ESE of Akins
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 150 yd
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.510, -94.658
A storm chaser with broadcast media reported a brief tornado. The tornado snapped large tree limbs and damaged the roof of an outbuilding. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, April 30, 20251 death · 1 event
- Tornadoes and Hail in Illinois, April 30, 2025$58,000 · EF2 · 5 events
- Tornado and Damaging Winds in Arkansas, April 30, 2025$50,000 · EF1 · 8 events
- Flash Flood and Damaging Winds in Arkansas, April 30, 2025$1,000 · 56 kt wind · 29 events
- Flash Flooding and Hail in Texas, April 30, 20251.5 in hail · 16 events
- Flash Flooding and Flooding in Missouri, April 30, 202513 events
- Hail in Texas, April 30, 20253 in hail · 12 events
- Tornado and Hail in Texas, April 30, 20251.5 in hail · 11 events
- Hail in Indiana, April 30, 20252.5 in hail · 10 events
- Damaging Winds in Arkansas, April 30, 2025$12,000 · 52 kt wind · 5 events
- Flash Flooding and Damaging Wind in Louisiana, April 30, 202561 kt wind · 6 events
- Dense Fog in Kansas, April 30, 20255 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253820, 1256115, 1257148, 1257153.